Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 3, 2009, 10:28 AM MST for Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California. It took effect at Dec 3, 2009, 11:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2009, 10:28 AM MST (17:28 UTC)
- In effect from
- Dec 3, 2009, 11:00 AM MST
- Expired
- Dec 3, 2009, 8:41 PM MST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 5.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2888 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 031728 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 928 AM PST THU DEC 3 2009 ...FREEZE WARNINGS FOR MUCH OF THE MOJAVE DESERT TONIGHT AND FRIDAY NIGHT... .A COLD AND VERY DRY AIRMASS WILL MOVE INTO THE MOJAVE DESERT TODAY. SOME AREAS WILL SEE A FREEZE TONIGHT...AND MORE WIDESPREAD FREEZING TEMPERATURES CAN BE EXPECTED FRIDAY NIGHT. NVZ022-040130- /O.NEW.KVEF.WI.Y.0047.091203T1800Z-091204T1200Z/ /O.CON.KVEF.FZ.W.0002.091204T0800Z-091204T1600Z/ /O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/ SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 928 AM PST THU DEC 3 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY. LOCALLY GUSTY NORTH WINDS WILL USHER IN A COLD AND VERY DRY AIRMASS TODAY. NORTHWEST WINDS WILL INCREASE TODAY BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON AND EVENING. THE WINDS WILL CONTINUE TO BLOW IN WIND PRONE AREAS ALL NIGHT...WHICH WILL KEEP TEMPERATURES AT OR ABOVE FREEZING...BUT A FREEZE IS LIKELY IN AREAS WHERE THE WINDS SUBSIDE TONIGHT. FRIDAY MORNING THE WINDS WILL TAPER OFF. FRIDAY NIGHT...THE WINDS WILL BE LIGHT AREAWIDE...AND A MORE WIDESPREAD FREEZE IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS... AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN 10 PM AND 9 AM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ523-524-NVZ016-020-040130- /O.CON.KVEF.FZ.W.0002.091204T0800Z-091204T1600Z/ /O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY 928 AM PST THU DEC 3 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY. LOCALLY GUSTY NORTH WINDS WILL USHER IN A COLD AND VERY DRY AIRMASS TODAY. THE WINDS WILL CONTINUE TO BLOW IN WIND PRONE AREAS ALL NIGHT...WHICH WILL KEEP TEMPERATURES AT OR ABOVE FREEZING...BUT A FREEZE IS LIKELY IN AREAS WHERE THE WINDS SUBSIDE TONIGHT. FRIDAY NIGHT...THE WINDS WILL BE LIGHT AREAWIDE...AND A MORE WIDESPREAD FREEZE IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS... AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN 10 PM AND 9 AM. && $$ AZZ002-036-CAZ527-NVZ021-040130- /O.NEW.KVEF.WI.Y.0047.091203T1800Z-091204T1200Z/ /O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 928 AM PST THU DEC 3 2009 /1028 AM MST THU DEC 3 2009/ ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST /5 AM MST/ FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/ FRIDAY TO 9 AM PST /10 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST /5 AM MST/ FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/ FRIDAY TO 9 AM PST /10 AM MST/ SATURDAY. LOCALLY GUSTY NORTH WINDS BETWEEN 25 TO 35 MPH WILL USHER IN A COLD AND VERY DRY AIRMASS TODAY. WINDS WILL INCREASE WITH GUSTS UP TO 45 MPH AND CONTINUE THROUGH THE EVENING ...WHICH WILL KEEP TEMPERATURES AT OR ABOVE FREEZING. WINDS SHOULD TAPER OFF EARLY FRIDAY MORNING. WINDS WILL BE LIGHT AREAWIDE FRIDAY NIGHT...WHICH WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS... AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN 10 PM AND 9 AM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ525-526-040130- /O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/ MORONGO BASIN-CADIZ BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 928 AM PST THU DEC 3 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY. LOCALLY GUSTY NORTH WINDS WILL USHER IN A COLD AND VERY DRY AIRMASS TODAY. THE WINDS WILL CONTINUE TO BLOW TONIGHT...WHICH WILL KEEP TEMPERATURES AT OR ABOVE FREEZING. WINDS WILL BE LIGHT AREAWIDE FRIDAY NIGHT...WHICH WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS... AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN 10 PM AND 9 AM. && $$ LINDAMAN
2 follow-up statements
000 WWUS75 KVEF 032212 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 212 PM PST THU DEC 3 2009 ...FREEZE WARNINGS FOR MUCH OF THE MOJAVE DESERT TONIGHT AND FRIDAY NIGHT... .A COLD AND VERY DRY AIRMASS WILL MOVE INTO THE MOJAVE DESERT TODAY. SOME AREAS WILL SEE A FREEZE TONIGHT...AND MORE WIDESPREAD FREEZING TEMPERATURES CAN BE EXPECTED FRIDAY NIGHT. NVZ022-041215- /O.CON.KVEF.FZ.W.0002.091204T0800Z-091204T1600Z/ /O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/ /O.CON.KVEF.WI.Y.0047.000000T0000Z-091204T1200Z/ SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 212 PM PST THU DEC 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. LOCALLY GUSTY NORTH WINDS HAVE BROUGHT IN A MUCH COLDER AND VERY DRY AIRMASS. NORTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON INTO FRIDAY WITH WINDS BETWEEN 25 TO 35 MPH AND GUSTS UP TO 45 MPH. BULLHEAD CITY HAS MEASURED ADVISORY LEVEL WINDS WITH A GUST UP TO 41 MPH. THE WINDS WILL CONTINUE TO BLOW IN WIND PRONE AREAS ALL NIGHT...WHICH WILL KEEP TEMPERATURES AT OR ABOVE FREEZING...BUT A FREEZE IS LIKELY IN AREAS WHERE THE WINDS SUBSIDE TONIGHT. FRIDAY MORNING THE WINDS WILL TAPER OFF. FRIDAY NIGHT INTO SATURDAY MORNING...THE WINDS WILL BE LIGHT AREAWIDE...AND A MORE WIDESPREAD FREEZE IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS... AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN 10 PM AND 9 AM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ523-524-NVZ016-020-041215- /O.CON.KVEF.FZ.W.0002.091204T0800Z-091204T1600Z/ /O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY 212 PM PST THU DEC 3 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY. LOCALLY GUSTY NORTH WINDS WILL USHER IN A COLD AND VERY DRY AIRMASS TONIGHT. THE WINDS WILL CONTINUE TO BLOW IN WIND PRONE AREAS ALL NIGHT...WHICH WILL KEEP TEMPERATURES AT OR ABOVE FREEZING...BUT A FREEZE IS LIKELY IN AREAS WHERE THE WINDS SUBSIDE TONIGHT. FRIDAY NIGHT...THE WINDS WILL BE LIGHT AREAWIDE...AND A MORE WIDESPREAD FREEZE IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS... AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN 10 PM AND 9 AM. && $$ AZZ002-036-CAZ527-NVZ021-041215- /O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/ /O.CON.KVEF.WI.Y.0047.000000T0000Z-091204T1200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 212 PM PST THU DEC 3 2009 /312 PM MST THU DEC 3 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST /5 AM MST/ FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/ FRIDAY TO 9 AM PST /10 AM MST/ SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/ FRIDAY TO 9 AM PST /10 AM MST/ SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST /5 AM MST/ FRIDAY. LOCALLY GUSTY NORTH WINDS BETWEEN 25 TO 35 MPH WILL USHER IN A COLD AND VERY DRY AIRMASS THIS AFTERNOON AND EVENING. WINDS WILL INCREASE WITH GUSTS UP TO 45 MPH AND CONTINUE THROUGH THE EVENING ...WHICH WILL KEEP TEMPERATURES AT OR ABOVE FREEZING. BULLHEAD CITY HAS ALREADY MEASURED A WIND GUST UP TO 41 MPH. WINDS SHOULD TAPER OFF EARLY FRIDAY MORNING. WINDS WILL BE LIGHT AREAWIDE FRIDAY NIGHT...WHICH WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS... AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN 10 PM AND 9 AM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ525-526-041215- /O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/ MORONGO BASIN-CADIZ BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 212 PM PST THU DEC 3 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY. LOCALLY GUSTY NORTH WINDS WILL USHER IN A COLD AND VERY DRY AIRMASS TONIGHT INTO FRIDAY MORNING. THE WINDS WILL CONTINUE TO BLOW TONIGHT...WHICH WILL KEEP TEMPERATURES AT OR ABOVE FREEZING. WINDS WILL BE LIGHT AREAWIDE FRIDAY NIGHT AND EARLY SATURDAY MORNING...WHICH WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS... AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN 10 PM AND 9 AM. && $$ LINDAMAN
000 WWUS75 KVEF 040341 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 741 PM PST THU DEC 3 2009 ...FREEZE WARNINGS FOR MUCH OF THE MOJAVE DESERT TONIGHT AND FRIDAY NIGHT... NVZ022-041600- /O.CAN.KVEF.WI.Y.0047.000000T0000Z-091204T1200Z/ /O.CON.KVEF.FZ.W.0002.091204T0800Z-091204T1600Z/ /O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/ SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 741 PM PST THU DEC 3 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY FOR SOUTHERN CLARK COUNTY. WINDS DIMINISHED EARLIER THAN EXPECTED THIS EVENING AND AS OF 7 PM WERE GENERALLY ONLY IN THE 10 TO 20 MPH RANGE. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. COLD AIR WILL CONTINUE TO MOVE IN FROM THE NORTH TONIGHT WITH TEMPERATURES DROPPING BELOW FREEZING IN MANY AREAS. THE COLD AIR WILL REMAIN IN PLACE HEADING INTO THE WEEKEND WITH FREEZING TEMPERATURES EXPECTED AGAIN MUCH OF FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS... AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN 10 PM AND 9 AM. && $$ AZZ002-036-CAZ527-NVZ021-041600- /O.CAN.KVEF.WI.Y.0047.000000T0000Z-091204T1200Z/ /O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 741 PM PST THU DEC 3 2009 /841 PM MST THU DEC 3 2009/ ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/ FRIDAY TO 9 AM PST /10 AM MST/ SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/ FRIDAY TO 9 AM PST /10 AM MST/ SATURDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY. WINDS DIMINISHED EARLIER THAN EXPECTED THIS EVENING AND AS OF 7 PM WERE GENERALLY ONLY IN THE 10 TO 20 MPH RANGE. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. COLD AIR WILL CONTINUE TO MOVE IN FROM THE NORTH TONIGHT WITH TEMPERATURES DROPPING BELOW FREEZING IN MANY AREAS. THE COLD AIR WILL REMAIN IN PLACE HEADING INTO THE WEEKEND WITH FREEZING TEMPERATURES EXPECTED AGAIN MUCH OF FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS... AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN 10 PM AND 9 AM. && $$ CAZ523-524-NVZ016-020-041600- /O.CON.KVEF.FZ.W.0002.091204T0800Z-091204T1600Z/ /O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY 741 PM PST THU DEC 3 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY FOR MUCH OF THE CLARK COUNTY AND SAN BERNARDINO COUNTY DESERT AREAS. COLD AIR WILL CONTINUE TO MOVE IN FROM THE NORTH TONIGHT WITH TEMPERATURES DROPPING BELOW FREEZING IN MANY AREAS. THE COLD AIR WILL REMAIN IN PLACE HEADING INTO THE WEEKEND WITH FREEZING TEMPERATURES EXPECTED AGAIN MUCH OF FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS... AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN 10 PM AND 9 AM. && $$ CAZ525-526-041600- /O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/ MORONGO BASIN-CADIZ BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 741 PM PST THU DEC 3 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST SATURDAY FOR THE SAN BERNARDINO COUNTY DESERTS. COLD AIR WILL CONTINUE TO MOVE IN FROM THE NORTH TONIGHT WITH TEMPERATURES DROPPING BELOW FREEZING IN MANY AREAS. THE COLD AIR WILL REMAIN IN PLACE HEADING INTO THE WEEKEND WITH FREEZING TEMPERATURES EXPECTED AGAIN MUCH OF FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS... AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN 10 PM AND 9 AM. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 3, 5:03 AM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Dec 3, 5:03 AM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
403 AM PST THU DEC 3 2009
.SYNOPSIS...HIGH PRESSURE WILL KEEP DRY WEATHER IN PLACE...BUT
LOCALLY GUSTY NORTH WINDS WILL BRING SUBFREEZING TEMPERATURES TO
MUCH OF THE MOJAVE DESERT TONIGHT AND FRIDAY NIGHT. THE HIGH
PRESSURE RIDGE WILL BREAK DOWN GOING INTO THE WEEKEND...LEADING TO A
SIGNIFICANT PATTERN CHANGE WITH A SERIES OF STRONG PACIFIC STORMS
IMPACTING THE REGION LATE IN THE WEEKEND THROUGH NEXT WEEK.
&&
.UPDATE...AFTER CHECKING OUT A FEW MORE PIECES OF ENSEMBLE GUIDANCE
AND LOW TEMPS SO FAR THIS SEASON...HOISTED FREEZE WARNINGS FOR
NORTHERN SAN BERNARDINO COUNTY AND THE DESERTS OF CLARK COUNTY
TONIGHT...AND EXPANDED THE WARNING TO INCLUDE THE REST OF SAN
BERNARDINO COUNTY AND THE COLORADO RIVER VALLEY FRIDAY NIGHT.
WARNINGS ARE NOT NEEDED FOR PAHRUMP AND KINGMAN AREAS SINCE THEY
HAVE ALREADY HAD FREEZES.
&&
.PREV DISCUSSION...
313 AM PST THU DEC 3 2009
.SHORT TERM...SKIES WERE CLEAR AREAWIDE AND WINDS WERE GENERALLY
LIGHT AT 215 AM. MAIN CONCERN FOR THIS PACKAGE IS THE POSSIBILITY OF
FREEZING TEMPERATURES IN LAS VEGAS AND OTHER DESERT AREAS TONIGHT
AND FRIDAY NIGHT. LOCAL HIGH RESOLUTION MODELS SUGGEST WINDS WILL
STAY UP A BIT TONIGHT...WHICH WOULD BE A LIMITING FACTOR...BUT
FRIDAY NIGHT LOOKS COLDER THAN IT DID YESTERDAY. HIGH LEVEL MOISTURE
PROGS SUGGEST A THINNER CLOUD LAYER FRIDAY NIGHT THAN PREVIOUS RUNS
SHOWED...AND LOW LEVEL TEMPERATURE AND DEWPOINT FORECASTS KEEP
GETTING COLDER AND DRIER WITH EACH SUCCESSIVE RUN. HAVE NOT MADE A
FINAL CALL YET...BUT AM LEANING TOWARD ISSUING A FREEZE WARNING FOR
BOTH NIGHTS BEFORE THE END OF MY SHIFT. AREAS PROTECTED FROM NORTH
WINDS WOULD BE MOST AT RISK TONIGHT...AND A MORE WIDESPREAD FREEZE
WOULD BE LIKELY FRIDAY NIGHT. OTHER CONCERNS ARE NORTH WIND DOWN THE
COLORADO RIVER VALLEY TODAY...WHICH SHOULD STAY JUST BELOW LAKE WIND
ADVISORY AND RED FLAG WARNING CRITERIA IN MOST AREAS...AND POTENTIAL
FOR SNOW IN THE PANHANDLE OF LINCOLN COUNTY SATURDAY NIGHT. LOOKS
LIKE THAT SHOULD STAY BELOW ADVISORY CRITERIA AS WELL.
.LONG TERM...SUNDAY STARTS THE EXTENDED AND THE PATTERN IS POISED TO
BRING A BIG CHANGE FOR OUR AREA. THE UPPER LOW OVER THE PACIFIC
NORTHWEST IS PROGGED TO MOVE SOUTH AND THEN PIVOT ITS BASE EAST
ACROSS OUR CWA LATE MONDAY AND EARLY TUESDAY. MODELS DIFFER IN DEPTH
AND SPEED OF THE TROUGH WITH THE GFS DEEPER THAN THE ECMWF AND THE
GEM DEEPEST YET. ALL AGREE ON A DECENT AMOUNT OF MOISTURE BEING
BROUGHT IN AHEAD OF THE TROUGH. DID RAISE THE POPS FOR THE ENTIRE
AREA MONDAY AND TUESDAY AS CONFIDENCE IS HIGHER IN THEIR BEING
SUFFICIENT MOISTURE AND DYNAMICS. SOME UNCERTAINTY ON SNOW AMOUNTS
AND LEVELS ESPECIALLY FOR THE SIERRA HOWEVER THERE IS THE POTENTIAL
FOR ACCUMULATIONS MONDAY AND TUESDAY THAT MAY WARRANT A WATCH AS THE
EVENT GETS CLOSER. ANOTHER CONCERN WAS FOR TEMPERATURES AS THE
TROUGH PASSAGE IS FORECAST TO BRING A GOOD AIR PUSH. DID LOWER
TEMPERATURES TUESDAY AND WEDNESDAY. LOOKING BEYOND DAY 7 ANOTHER
MOIST SYSTEM IS PROGGED TO MOVE ONTO THE WEST COAST FOR ANOTHER
CHANCE FOR ACTIVE WEATHER AT WEEKS END.
.AVIATION...FOR MCCARRAN...LIGHT WINDS WILL CONTINUE THROUGH THE
MORNING BEFORE THE SWITCH TO NORTHEAST WINDS LATER. FOR NOW EXPECT
WIND SPEEDS TO BE IN THE 8-12 KNOT RANGE BUT MAY BE STRONGER DUE TO
TIGHTENING PRESSURE GRADIENTS. IN THE LATE AFTERNOON DIRECTIONS ARE
EXPECTED TO SWITCH OVER TO THE NORTH FOR THE REST OF THURSDAY. SKIES
ARE EXPECTED TO REMAIN SPARSE.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHT DIURNAL WINDS EXPECTED FOR THE REST OF THIS
MORNING. IN THE AFTERNOON EXPECT INCREASED WIND SPEED FROM THE NORTH
WITH THE STRONGEST WINDS BEING GUSTY TO AROUND 25 KNOTS IN THE
COLORADO RIVER VALLEY. SKIES WILL BE ESSENTIALLY CLEAR THROUGH
FRIDAY MORNING.
.FIRE WEATHER...LOCALLY GUSTY NORTH WINDS...ESPECIALLY DOWN THE
COLORADO RIVER VALLEY...WILL USHER IN A VERY DRY AIRMASS TODAY.
MINIMUM RELATIVE HUMIDITY VALUES WILL DROP INTO THE LOW TEENS AND
SINGLE DIGITS TODAY AND FRIDAY. HOWEVER...WIND GUSTS ARE EXPECTED
TO GENERALLY REMAIN BELOW 35 MPH.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY FOR
NVZ016-020-022.
FREEZE WARNING FROM 10 PM FRIDAY TO 9 AM PST SATURDAY FOR
NVZ016-020>022.
AZ...FREEZE WARNING FROM 11 PM FRIDAY TO 10 AM MST SATURDAY FOR
AZZ002-036.
CA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY FOR
CAZ523-524.
FREEZE WARNING FROM 10 PM FRIDAY TO 9 AM PST SATURDAY FOR
CAZ523>527.
&&
MORGAN/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 3, 5:39 AM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 439 AM PST THU DEC 3 2009 CAZ523-524-NVZ016-020-022-040800- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 439 AM PST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING BREEZY NORTH WINDS AND VERY DRY AIR TODAY AND TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING TONIGHT IN AREAS WHERE THE WIND SUBSIDES...AND A FREEZE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED FRIDAY NIGHT...AND A FREEZE WARNING IS IN EFFECT. HAZARDOUS WEATHER IS NOT EXPECTED OVER THE WEEKEND...THEN A STRONG PACIFIC STORM WILL BRING BREEZY CONDITIONS AND GOOD CHANCES FOR VALLEY RAIN AND MOUNTAIN SNOW MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ525>527-NVZ021-040800- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- 439 AM PST THU DEC 3 2009 /539 AM MST THU DEC 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING BREEZY NORTH WINDS AND VERY DRY AIR TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COLD TEMPERATURES ARE EXPECTED FRIDAY NIGHT...AND A FREEZE WARNING IS IN EFFECT. HAZARDOUS WEATHER IS NOT EXPECTED OVER THE WEEKEND...THEN A STRONG PACIFIC STORM WILL BRING BREEZY CONDITIONS AND A GOOD CHANCE OF RAIN MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519-521-040800- EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 439 AM PST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED THROUGH SATURDAY. A STRONG PACIFIC STORM WILL BRING BREEZY CONDITIONS AND SNOW SUNDAY THROUGH TUESDAY. SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-CAZ520-522-NVZ014-015-017>019-040800- NORTHWEST PLATEAU-NORTHWEST DESERTS-OWENS VALLEY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS- 439 AM PST THU DEC 3 2009 /539 AM MST THU DEC 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED THROUGH SUNDAY. A STRONG PACIFIC STORM WILL BRING BREEZY CONDITIONS AND GOOD CHANCES FOR VALLEY RAIN AND MOUNTAIN SNOW MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 5:03 AM MST | Freeze Warning | VEF | Mohave | 50 hr |
| Dec 3, 4:45 PM MST | Red Flag Warning | VEF | Mohave | 4 hr |
| Dec 3, 5:03 AM MST | Freeze Warning | VEF | Clark | 28 hr |
Nearby
Wind Advisories in Arizona, 2009Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.